Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 32, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 24, 2009, 8:47 PM CDT for Chariton County, Macon County, Missouri. It took effect at Mar 25, 2009, 2:38 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2009, 8:47 PM CDT (01:47 UTC)
- In effect from
- Mar 25, 2009, 2:38 AM CDT
- Expired
- Mar 25, 2009, 6:20 PM CDT
- In force
- 16 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Chariton County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Prairie Hill (PRIM7). The gauge peaked at 16.54 ft at Mar 25, 2009, 7:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 24, 6:41 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 24, 6:41 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 641 PM CDT TUE MAR 24 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... HIGHLIGHTS... NO MAJOR FORECAST CONCERNS TONIGHT AND WEDNESDAY WITH BRIEF INTERLUDE OF SURFACE RIDGING ACROSS THE REGION. WEDNESDAY NIGHT...WEAK UPPER WAVE MOVING THROUGH THE CWFA MAY BE ABLE TO PRODUCE SOME LIGHT RAINFALL. THURSDAY NIGHT THROUGH SATURDAY HAS THE BIGGEST FORECAST CONCERN OF THE WEEK WITH A CUT OFF UPPER LOW HEADING NORTHEAST OUT OF THE FOUR CORNERS AREA TO NEAR THE MISSOURI ARKANSAS BORDER BY SATURDAY EVENING. THIS STORM HAS THE POTENTIAL OF PRODUCING SNOW IN THE FORECAST AREA. SYNOPTIC PATTERN SHOWING SHORT WAVE THAT PRODUCED THE THUNDERSTORMS AND FLOODING PROBLEMS MONDAY NIGHT AND EARLY TODAY...WILL CONTINUE TO LIFT NORTH NORTHEAST INTO CANADA AS IT ENCOUNTERS A HIGH AMPLITUDE RIDGE IN THE EASTERN PART OF THE COUNTRY. A SECOND...MUCH WEAKER WAVE HEADING INTO UTAH AT THIS TIME WILL CUT UNDER THIS FIRST WAVE...ARRIVING ON THE KANSAS MISSOURI BORDER BY 06Z THU. MODELS ARE IN FAIRLY GOOD AGREEMENT ON THIS WAVE BEING ABLE TO TAP SOME OF THE MOISTURE IN TEXAS. BUT WEAK NATURE OF THIS WAVE...WILL PRECLUDE MUCH OF A SURFACE TO 850 MB REFLECTION DEVELOPING. THUS LOW LEVEL RETURN FLOW WILL BE FAIRLY NON EXISTENT...AND FORECAST SOUNDINGS REFLECT THIS WITH THE BETTER MOISTURE ABOVE 750 MB AS THIS WAVE MOVES THROUGH. AT THIS POINT WILL JUST HAVE A SLIGHT CHANCE OF SHOWERS MENTIONED...BUT MAY NEED TO INCREASE THOSE POPS AS MOISTURE PICTURE BECOMES CLEARER. ALSO WILL NEED TO WATCH FOR ANY ELEVATED INSTABILITY THAT MIGHT RESULT IN A BRIEF OPPORTUNITY FOR SOME THUNDER. AFTER THIS WEAKER WAVE MOVES PAST...FOCUS SHIFTS TO A QUICKLY DEEPENING CUT OFF LOW ARRIVING IN NEW MEXICO BY 12Z FRIDAY. THIS LOW WILL BE DEVELOPING AS A STRONG 150+ KT JET MAX ARRIVES IN WESTERN BRITISH COLUMBIA MIDDAY ON WEDNESDAY...DIVING INTO THE GREAT BASIN BY MIDDAY ON THURSDAY. AS THIS JET MAX ROTATES AROUND THE SOUTH SIDE OF THIS WAVE BY FRIDAY MORNING...A SURFACE WAVE SHOULD BE TAKING SHAPE IN NORTHERN TEXAS...WITH A WARM FRONT BECOMING ESTABLISHED TO THE SOUTH OF THE FORECAST AREA. BOTH THE ECMWF AND GFS ARE IN PRETTY GOOD AGREEMENT ON THE TRACK OF THIS SHORT WAVE INTO THE THE WEEKEND. WITH IT STARTING SO FAR SOUTH...AND JUST A BROAD UPPER RIDGE TO ITS EAST...SEEMS REASONABLE TO HAVE THIS LOW CONTINUE TO TRACK FAIRLY FAR TO THE SOUTH...KEEPING IT SOUTH OF THE FORECAST AREA AS IT HEADS TOWARD THE OHIO RIVER VALLY BY SUNDAY. THIS WILL PLACE THE FORECAST AREA IN THE DEFORMATION AREA TO THE NORTH OF THIS TRACK...AND WITH THE DYNAMICS OF THIS SYSTEM...PLUS IT TAPPING SOME COLDER AIR THAT WILL DROPPING DOWN THE HIGH PLAINS FRIDAY MORNING...THE POTENTIAL OF SNOW FOR THE FORECAST AREA STILL LOOKS LIKE A GOOD POSSIBILITY. WILL BROADEN THE RAIN SNOW MIX AREA ON SATURDAY TO INCLUDE MOST OF THE CWFA AS THIS WILL BE THE MOST LIKELY TIME FOR THE EFFECTS OF A TROWAL THAT WILL LIKELY FORM WITH THIS SYSTEM TO INTERACT WITH THE AMPLE MOISTURE. FORECAST SOUNDINGS SHOW THE TEMPERATURE PROFILES SUPPORTING SNOW IN ALL BUT THE EXTREME EASTERN AREAS...DESPITE TEMPERATURES AT THE SURFACE BEING ABOVE FREEZING. AFTER THIS VIGOROUS SHORT WAVE MOVES PAST...THE FLOW REMAINS ACTIVE WITH ANOTHER SHORT WAVE POSSIBLY BY LATER ON MONDAY NEXT WEEK. MODELS NOT IN SUCH GOOD AGREEMENT ON THE TIMING OF THIS FEATURE. FOR NOW WILL KEEP JUST SLIGHT CHANCE POPS GOING UNTIL THE TIMING BECOMES CLEARER. PC && .AVIATION... MARGINAL 850MB MOISTURE POCKET TO ROTATE ACROSS THE NORTHERN TERMINALS EARLY THIS EVENING...AND WILL BRING A PERIOD OF BKN-OVC 4500 FT CEILINGS ACROSS STJ AND MCI. THIS WILL GRADUALLY DISSIPATE WITH TIME BY MID-LATE EVENING...LEAVING MAINLY CLEAR SKIES FOR THE REMAINDER OF THE TAF CYCLE. GUSTY WEST WINDS WILL SLOWLY SUBSIDE THIS EVENING...BUT INCREASED MIXING SHOULD RESULT IN GUSTS OF 15 TO 20 KNOTS AGAIN FOR THE BULK OF THE DAYTIME HOURS ON WEDNESDAY. DIRECTION SHOULD BE PRETTY UNIFORM FROM THE WEST. BOOKBINDER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Mar 24, 1:06 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT TUE MAR 24 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-251815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 106 PM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THROUGH 3 PM...RAIN WITH EMBEDDED THUNDERSTORMS WILL BE POSSIBLE IN AREAS EAST OF A LINE FROM UNIONVILLE TO BROOKFIELD...MARSHALL AND GREEN RIDGE. SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH SOME STORMS MAY STILL HAVE SMALL HAIL. RUN OFF FROM THE ADDITIONAL RAINFALL WILL CONTINUE TO AGGRAVATE LOCALIZED FLOODING PROBLEMS. PLEASE SEE AREAL FLOOD AND RIVER FLOOD STATEMENTS FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT STORM SYSTEM TO BRING HAZARDOUS WEATHER WILL BE MOVING INTO OKLAHOMA BY FRIDAY EVENING. AS THIS STORMS SYSTEM MOVES NORTHEAST EARLY IN THE WEEKEND...THE SURFACE LOW ASSOCIATED WITH THIS SYSTEM IS FORECAST TO TRACK JUST SOUTH OF THE OUTLOOK AREA FRIDAY NIGHT...MOVING INTO OHIO RIVER VALLEY ON SATURDAY. INITIALLY AS WARM AIR IS PULLED NORTH OF THIS STORM SYSTEM THURSDAY NIGHT AND FRIDAY...THUNDERSTORMS WILL BE POSSIBLE IN AREAS SOUTH OF A MACON TO KANSAS CITY LINE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. ON FRIDAY NIGHT AS COLDER AIR WRAPS INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS...THE PRECIPITATION MAY MIX WITH OR CHANGE OVER TO SNOW. ON SATURDAY...THE COLDER AIR WILL CONTINUE TO SPREAD OVER THE OUTLOOK AREA...SO A RAIN SNOW MIX MAY OCCUR ACROSS MOST OF THE NORTHERN AND CENTRAL MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS. AT THIS TIME IT IS TOO SOON TO DETERMINE IF THERE WILL BE ANY SIGNIFICANT SNOW ACCUMULATION WITH THIS SYSTEM. HOWEVER...SINCE NO EXTREME COLD IS EXPECTED AFTER THIS STORM SYSTEM MOVES PAST...ANY SNOW THAT OCCURS SHOULD NOT STAY AROUND VERY LONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF FLOODING WOULD BE APPRECIATED. PC
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:47 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 33 hr |
| Mar 25, 4:51 AM CDT | River Flood Warning | EAX | Platte | 66 hr |
| Mar 25, 7:45 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Mar 25, 10:04 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 9 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.